Flash Flood, Washington
- When
- June 13, 11:45 PM EST to June 14, 5:45 AM EST
- Where
- Washington County, Huletts Lndg
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 43.650, -73.517
Campgrounds flooded, Unnamed Creek out of its banks.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 13, 9:20 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 1020 PM EDT MON JUN 13 2005 UPDATE...LOCALIZED CONVECTION PRODUCED SERIOUS FLASH FLOODING IN WARREN COUNTY THIS EVENING. 1 SEVERE EVENT IN SARATOGA COUNTY. CONVECTION/PRECIP ASSOCIATED WITH THE REMNANTS OF ARLENE APPROACHING CWA. WILL ISSUE FFA FOR RUFLY NORTHERN HALF OF CWA. && PREVIOUS .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...HEAT AND HUMIDITY WILL CONTINUE FOR ONE MORE DAY BEFORE A RELIEF IN TEMPERATURES MID WEEK. SURFACE OBSERVATIONS SHOWING MANY READINGS IN THE 90S WITH DEW POINTS IN THE LOWER 70S. LATEST RADAR PICTURE SHOWING CELLS ACROSS THE NORTHERN THIRD OF THE CWA. ATMOSPHERE IS PRIME FOR THUNDERSTORMS WITH DEWPOINTS IN THE LOWER 70S. VIL OF THE DAY WAS 63. CONCERN AT THIS TIME LOOKS TO BE SLOW MOVING CELLS WITH TRAINING ECHOS. WILL KEEP CHANCE OF THUNDERSTORMS OVERNIGHT. ETA BRINING IN PRECIP MAX INTO THE NORTHERN THIRD OF THE REGION WITH A SHORT WAVE. THIS FEATURE IS NOT AS PRONOUNCED ON THE GFS. OVERALL BIGGEST THREAT FOR THE NEXT 24 HOURS LOOKS TO BE FLASH FLOODING WITH SLOW MOVING CELLS. TUESDAY WILL BE ONE MORE DAY WITH THE HOT AND HUMID WEATHER BEFORE COOLER AND MORE SEASONABLE AIR MOVES BACK INTO THE CWA ON WEDNESDAY. && .LONG TERM (THURSDAY THROUGH MONDAY)...MODELS KEEP UPPER LEVEL LOW OVER THE REGION THROUGH THE END OF THE WEEK. TEMPERATURES LOOK A TAD COOLER THAN THE PREVIOUS RUNS. HAVE LEANED TOWARDS HPC FOR TEMPS AND PRECIP FOR THE EXTENDED PERIOD. HAVE A CHANCE OF SHOWERS THROUGH EARLY SATURDAY WITH UPPER LEVEL LOW. HIGH PRESSURE BUILDS IN FOR SUNDAY AND EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL SOME MVFR HAZE RESTRICTIONS THIS AFTERNOON INTO EVENING. MVFR WITH SLOW MOVING CONVECTION WITH IFR VISIBILITY DUE TO HEAVY RAINS INTO THIS EVENING. FOG WILL DEVELOP TONIGHT IN HUMID AIRMASS AND CIGS WILL LOWER TO MVFR LATE AS SHOWERS MOVE IN AND ACROSS NORTH PORTION OF FORECAST AREA IN ASSOCIATION WITH THE REMNANTS OF ARLENE. IMPROVEMENT TO VFR TUESDAY LATE MORNING INTO AFTERNOON. && .HYDROLOGY...MAJOR RIVERS ARE RUNNING LOW. THE GROUND DRY EXCEPT FOR AREAS THAT RECEIVED LOCALIZED HEAVY RAIN OVER WEEKEND. AIRMASS VERY MOIST...KALB 12Z/MON SOUNDING PRECIPITABLE WATER 2.09 INCHES. STEERING WINDS VERY LIGHT. THUS...SLOW MOVING STORMS WITH VERY HEAVY DOWNPOURS. LOCALIZED FLOODING PROBLEMS POSSIBLE. REMNANT OF ARLENE WILL RIDE OVER TOP OF RIDGE AND BRING STEADIER RAINS TO NORTHERN PORTION FORECAST AREA LATE TONIGHT INTO TUESDAY MORNING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...FFA NYZ032-033-038>043-050-082>084- TIL 5 AM TUESDAY VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1042 PM EDT MON JUN 13 2005 NYZ032-033-038>043-047-050-082>084-141100- HAMILTON NY-MONTGOMERY NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY- NORTHERN SARATOGA NY-NORTHERN WARREN NY-NORTHERN WASHINGTON NY- SCHOHARIE NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- 1042 PM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...THE MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION...AND A PORTION OF THE NORTHERN CATSKILL MOUNTAINS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 5 AM TUESDAY. SEE THE WATCH STATEMENT FOR DETAILS. SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TONIGHT. SOME OF THESE WILL CONTAIN VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. THUNDERSTORMS WILL MOVE FROM WEST TO EAST AT 10 TO 20 MILES AN HOUR. .DAYS TWO THROUGH SEVEN... SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED. HOWEVER...REPORTS OF HEAVY RAINFALL OR STREAMS APPROACHING OR EXCEEDING BANK FULL IS IMPORTANT TO THE NATIONAL WEATHER SERVICE AT ALBANY. CTZ001-013-MAZ001-025-NYZ048-049-051>054-058>061-063>066-VTZ013>015- 141100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA- SOUTHERN LITCHFIELD CT-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 1042 PM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF THE CATSKILL MOUNTAIN REGION...THE CAPITAL DISTRICT...THE MID HUDSON VALLEY...AND WESTERN NEW ENGLAND. .DAY ONE... SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TONIGHT. SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
823 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD CHESTERTOWN 43.65N 73.80W
06/13/2005 WARREN NY TRAINED SPOTTER
WATER FLOWING DOWEN MOUNTAIN. ROAD CULVERTS RUNNING LIKE
RIVERS.
0600 PM FLASH FLOOD WARRENSBURG 43.50N 73.78W
06/13/2005 WARREN NY TRAINED SPOTTER
3 PLUS INCHES OF RAIN - SERIOUS PONDING OF WATER ON
ROADWAYS
&&
KLAPENTAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
848 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD WARRENSBURG 43.50N 73.78W
06/13/2005 WARREN NY LAW ENFORCEMENT
INTERSTATE 87 CLOSED DUE TO A MUD SLIDE BETWEEN EXIT 23
AND 25.
&&
KLAPENTANEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0901PM MON JUN 13 2005
#1 0000001 000
GWSO WLSR QHQT QTRF APTS WAPT
01495 FILE 28 WARREN COUNTY SO NY0560000 JUN 13-05
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
FLOOD EVENT
COUNTY(S) AFFECTED: WARREN
CHECK ONE OR MORE AS APPROPRIATE:
( ) - STREAM/RIVER NEAR BANKFUL
( ) - STREAM/RIVER AT BANKFULL READY TO FLOOD
(X) - FLOODING ACTUALLY OCCURING
( ) - FLOODING IS CONFINED TO FLOOD PLAIN, NO IMMENIENT DAMAGE
( ) - FLOODING IS/ABOUT TO EFFECT REAL PROPERTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD):
DATE AND TIME CONDITION STARTED: 06/13/05
NAME OF STREAM/RIVER: SCHROON RIVER
EXTENT OF DAMAGE OR AREAS IN DANGER:
I87 WASHED OUT - MUD SLIDE BLOCKING NORTH AND SOUTH
BOND BETWEEN EX 23 AND 24 - NUMEROUS ROADS CLOSED
IN BOLTON AND CHESTERTOWN AREA DUE TO FLOODING
REMARKS: HIGHWAY REPORTING 2 -3 FEET OF WATER ON ROADS
AUTH PHONE #: 518 743-2501
AUTH WEBSTER,MICHAEL SGT
OPER - WELLS,JOHN T 2100PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
915 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM FLASH FLOOD CHESTERTOWN 43.65N 73.80W
06/13/2005 WARREN NY LAW ENFORCEMENT
I87 WASHED OUT. MUD SLIDE BLOCKING NORTH AND SOUTHBOND
BETWEEN EXIT 23 AND 24. NUMEROUS ROADS CLOSEDIN BOLTON
AND CHESTERTOWN AREA DUE TO FLOODING
&&
KOLECIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
944 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG GALWAY 43.02N 74.03W
06/13/2005 SARATOGA NY LAW ENFORCEMENT
&&
KOLECIPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
945 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG GALWAY 43.02N 74.03W
06/13/2005 SARATOGA NY LAW ENFORCEMENT
TREES DOWN
&&
KOLECIThe Burlington radar (KCXX), 100 km away, was scanning. The volume nearest the first event began at 04:46 UTC.
1 flash flood. Local standard time, as filed.
Campgrounds flooded, Unnamed Creek out of its banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459552.